... I was prescribed tramal nearly 2 yrs ago, for chronic back (sacroiliac) pain. I wasn't told theywere an addictive narcotic, but found out myself, via the net. I was recently taking 150mg (slow release), once a day, and only getting about 3 hrs pain relief. Then I started experiencing stomach pain and nausea, so my GP reduced dose to 1x 50mg twice a day. This was giving me no relief at all, so I stopped taking them. At this time, I began experiencing restless leg syndrom, which I've had before, but not almost every night. Could this be a side effect of coming off tramal? What with the pain, and lack of sleep, I'm going nuts! If I went back to my GP, I reckon she'll think I'm a druggie, if I ask her for something stronger! I don't want to just up my dose, as my mother and my sister are both addictive people, and I'm paranoid about following in their footsteps. Any advice you can give me would be gratefully appreciated
I understand you not wanting to become additcted to narcotics. Most of us don't. Then, there is a need for some of us to become physically addicted to tolerate the pain. It doesn't mean we are drug searching addicts, it's just a way for us to live with chronic pain. To answer your question regarding restless legs, lack of sleep and feeling your pain I would definitely think that would be a side effect of stopping the tramal. Talk to your doctor. Be honest, tell her your concerns and go from there. You know what you want and can handle. Just wish you and everyone else who suffers a life, or even a day without pain. Hope this helps. kimmie1
May I suggest you might try Suboxone. That has an ingredient that is called Subutex. The other ingredient in Suboxone will help you come off the Tramdol. The Subutex will control the pain. I have talked with many people who are on Suboxone for issues like you and this has been a life saver. Few doctors have a license to prescribe this, so you might have to go to the Naabt.org web page to find a physician.
Tramadol is going to become a controlled substance soon. Suboxone is a possibillity. Suboxone contains 2 ingredients. The first is Buprenorphine which is an synthetic Opioid (A possible pain killer). The second ingredient is Naloxone which prevents abuse(If you crush Suboxone and try injection it the Naloxone with cause you to have a withdrawal. Naloxone is also used in severe Heroin overdoses and other Opiate/Opioid overdoses where the patient it unconscious. It reverses the effects of opiate/opioid overdoses. There's also Subutex which is a different medication which only has one ingredient which is Buprenorphine which is rarely prescribed to addicts but sometimes prescribed to people in pain. Suboxone is cheaper than Subutex for some odd reason. Addiction is rare even though it runs in families. If you have real pain you should have access to real pain medications. I would personally search for a Pain Specialist/Anesthesiologist.
They will take your history and sometimes ask if your family has a history of addiction. I personally believe that if you take pain medication or any medication for that matter as prescribed by your doctor you will not become addicted. I personally am an addict to Ketamine. I however am not addicted to Opiate or Opioids or Benzodiazepines (I take Xanax for anxiety.) As long as it's prescribed to me I take it as prescribed and let my doctor know if I have any symptoms that could be a possible sign of upcoming addiction and we figure things out. According to a study that was done with people with non-malignant Chronic Pain who took narcotics for a specified amount of time only 4 out or 12,000 (Less than 1%) showed addictive behaviors. Tramadol it self is also used to control Restless leg syndrome so you may have had Restless Leg Syndrome for a while meaning that it might not be a withdrawal effect which is possible. You may also just be experiencing it while having the withdrawal like you mentioned. Don't stress to much about becoming addicted. It's a possibility but it rare and can be treated early without severe consequences. I would recommend a Fentayl Patch do to the fact that you only have to replace a patch on your body every 3rd day. No popping pill. See a Specialist first! Hope this helps and relieves some of your worries.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Dec 2009 • 4 answers
Posted 9 Aug 2011 • 2 answers
Posted 16 Oct 2012 • 1 answer
Posted 16 Apr 2013 • 10 answers
Posted 18 May 2015 • 1 answer